Not quite sure what area to post this. My husband is 43, he's a recovering alcoholic (3 yrs sobriety) and former speed / marijuana user (clean for over 12 years on this) ... a few years ago right before he quit drinking an MRI showed 14 white spots on his brain, he was worked up for MS, and was negative.
My husband works 12 hr night shifts, and also sometimes about 2 weeks straight.
This morning he accused me of taking 400.00 cash out of our safe, I did not do this nor would I. I'm worried because this isn't the first time things are missing ... once 200.00 was gone off dresser and he accused my daughter; once my handgun was missing and he accused her or her friends (when the last time I saw it HE was taking it to show his friends at work for hunting season). Right after he became sober he was very forgetful. 2 years ago he put 1,000 cash in the spare room from his Christmas Fund to pay off the credit card bill when it came along with my Christmas Card ... he can't remember where he put it. We're still searching for it to this day.
Any ideas? I'm very worried because in the daughter instances, yeah it could've happened even though she adamantly denied it. But I KNOW I didn't take his money ... and I'm concerned could stress or these white spots or what cause memory lapses? Could he be taking the money himself and not knowing it? I'm really worried about his health.
I am sorry to say but his alcoholic habit and drug abuse might have caused significant deterioration in his memory.
Did he have any history of trauma? If not, then his symptoms are indeed due to drug dependency and alcoholism.
The possible diagnosis could be Wernicke’s encephalopathy or Korsakoff syndrome.
Korsakoff syndrome is anterograde and retrograde amnesia with confabulation associated with alcoholic or nonalcoholic polyneuritis.
You can start your husband on multivitamin supplements to see for any difference.
Wernicke’s encephalopathy is a similar condition with more symptoms.
Thiamine supplementation would help a lot.
Hope this helps.
Thank you ... will try this, and also make appt. with our PCP and go from there. This is just so concerning. And IF he's forgetting then where is this large amounts of cash going that disappear? Why doesn't he know what he's done with that.
I am not sure but you can discuss this with your PCP. I think he might be having what is called as short term memory loss which is why he keeps forgetting this.
I think you should discuss with your PCP regarding a drug called Aricept. This should be started only on prescription of your treating physician. It is used for treatment of Alzheimer’s, but is helpful for short term memory loss.
Aricept is a drug of choice to treat Alzheimer's, but its use is not restricted. It has been observed that Aricept improves cognition and function, which includes effects on memory and performing everyday tasks, hence it would have been prescribed.
The effect of memory is exerted through one such chemical called acetylcholine. This chemical helps carry messages from nerve cell to nerve cell in the brain. Memory is lost by disrupting these messages between cells.
It is thought that Aricept may help reduce the breakdown of this chemical.
Hope this helps.
So you are in medical field too. What are you and how are you related to medical field?
I think Aricept and Thiamine supplementation should help your husband.
Which place do you belong to and how old are you?
My husband is 29 years old he has wihte spots.and long term memorey loss we have two kids and also has sesiors we been going back and forth to doc. His a sesiors since.he was.14 years old sorry for the spelling but im worried because he for gets everything from the day to day life
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.